Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 1, 2018, 3:07 AM MDT. It took effect at Apr 2, 2018, 6:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 3:07 AM MDT (09:07 UTC)
- In effect from
- Apr 2, 2018, 6:00 AM MDT
- Expired
- Apr 2, 2018, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
621 WWUS75 KPIH 010907 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 307 AM MDT Sun Apr 1 2018 IDZ019-012100- /O.NEW.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 307 AM MDT Sun Apr 1 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MDT MONDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 6 AM to 3 PM MDT Monday. * IMPACTS/TIMING...Strong winds will develop early Monday morning and persist into Monday afternoon. Difficult driving conditions are likely and reduced visibilities from areas of blowing dust are possible. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. * LOCATIONS...Dubois, St. Anthony and Ashton, including Interstate 15 and U.S. Highway 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ020-022-012100- /O.EXB.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/ Upper Snake River Plain-South Central Highlands- Including the cities of Idaho Falls, Rexburg, Malad City, Oakley, and Rockland 307 AM MDT Sun Apr 1 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Pocatello has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * IMPACTS/TIMING...Potential for strong and damaging winds Monday morning through Monday afternoon. Very strong cross winds are possible along Interstate 84. Areas of blowing dust may reduce visibilities. Road closures are possible. * WINDS...Sustained west winds 30 to 40 mph with gusts to near 58 mph possible. * LOCATIONS...Interstate 84 from the Utah border to the Interstate 84/86 interchange. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ IDZ017-021-012100- /O.EXT.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 307 AM MDT Sun Apr 1 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * IMPACTS/TIMING...Potential for strong and damaging winds Monday morning through Monday afternoon. Very strong cross winds on US 93 through Shoshone, US 26 through Richfield, and Interstate 15 from Pocatello to Idaho Falls. Areas of blowing dust may reduce visibilities at times. Road closures are possible. * WINDS...Sustained west winds 35 to 45 mph with gusts to near 58 mph possible. * LOCATIONS...Interstate 84 and 86 from Burley to Pocatello and Interstate 15 north to Idaho Falls. U.S. Highways 20 and 26 including Idaho National Labs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
476 WWUS75 KPIH 011957 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 157 PM MDT Sun Apr 1 2018 IDZ019-021100- /O.CON.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 157 PM MDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM MDT MONDAY... * IMPACTS/TIMING...Strong winds will develop early Monday morning and persist into Monday afternoon. Difficult driving conditions are likely and reduced visibilities from areas of blowing dust are possible. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. * LOCATIONS...Dubois, St. Anthony and Ashton, including Interstate 15 and U.S. Highway 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ017-020>022-021100- /O.CON.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 157 PM MDT Sun Apr 1 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * IMPACTS/TIMING...Potential for strong and damaging winds Monday morning through Monday afternoon. Very strong cross winds on US 93 through Shoshone, US 26 through Richfield, and Interstate 15 from Pocatello to Idaho Falls. Areas of blowing dust may reduce visibilities at times. Road closures are possible. * WINDS...Sustained west winds 35 to 45 mph with gusts to near 60 mph possible. * LOCATIONS...Interstate 84 through Sublett and Interstate 86 from Burley to Pocatello and Interstate 15 north to Idaho Falls. U.S. Highways 20 and 26 including Idaho National Labs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
165 WWUS75 KPIH 020841 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 241 AM MDT Mon Apr 2 2018 IDZ017-020>022-022100- /O.UPG.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/ /O.NEW.KPIH.HW.W.0001.180402T1200Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 241 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect from 6 AM this morning to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * IMPACTS/TIMING...Strong and damaging winds are expected later this morning through early evening. Very difficult driving conditions for large and or light load vehicles are likely. Where topsoil is exposed and dried out, blowing dust is possible. The potential for some wind damage, especially trees, exists. A few power outages cannot be ruled out as well. * WINDS...Sustained west winds 35 to 45 mph with gusts around 60 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, rexburg, Malad City and the INL Complex. This includes Interstate 84 from near Burley to the Utah border, Interstate 86, U-S 20 and 26 across the Arco Desert and INL, U-S 93, Idaho 24, Idaho 75 and Idaho 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ023>025-022100- /O.EXB.KPIH.WI.Y.0010.180402T1200Z-180403T0100Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 241 AM MDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 6 AM this morning to 7 PM MDT this evening. * IMPACTS/TIMING...Strong winds will increase this morning and persist into early evening. Difficult driving conditions for large and or light load vehicles are likely. Pockets of blowing dust are possible where topsoil is exposed and dried out. Where snow happens to fall, pockets of blowing and drifting snow is possible. This is more likely at higher elevations. * WINDS...25 to 35 mph. Gusts to 35 mph at lower elevations and up to 45 mph in the mountains. Locations closer to the Snake Plain will see sustained winds up to 40 mph with gusts approaching 50 to 60 mph at times. * LOCATIONS...Lava Hot Springs, Soda Springs, Preston, Bear Lake, Henry and Chesterfield. This includes Interstate 15 south of Pocatello, U-S 30, U-S 91, U-S 89, Idaho 34 and Idaho 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ019-022100- /O.CON.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 241 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... * IMPACTS/TIMING...Strong winds will increase this morning and persist into Monday afternoon. Difficult driving conditions for large and or light load vehicles are likely. Reduced visibilities from pockets of blowing dust are possible where topsoil is bare and dried out. Where snow happens to fall, low visibility due to blowing snow is also possible. * WINDS...25 to 35 mph with gusts around 45 mph. * LOCATIONS...Dubois, St. Anthony, Ashton, Driggs and Tetonia. This includes Interstate 15, U-S 20, Idaho 32, and Idaho 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
644 WWUS75 KPIH 022025 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 225 PM MDT Mon Apr 2 2018 IDZ017-020>022-030100- /O.CON.KPIH.HW.W.0001.000000T0000Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 225 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and damaging winds gusting up to 60 mph are occurring and expected through early evening. Very difficult driving conditions for large and or light load vehicles are likely. Where topsoil is exposed and dried out, areas of low visibility in blowing dust is possible. The potential for some wind damage, especially trees, exists. A few power outages cannot be ruled out as well. * WINDS...Sustained west winds 35 to 45 mph with gusts around 60 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, rexburg, Malad City and the INL Complex. This includes Interstate 84 from near Burley to the Utah border, Interstate 86, U-S 20 and 26 across the Arco Desert and INL, U-S 93, Idaho 24, Idaho 75 and Idaho 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ019-030100- /O.EXT.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 225 PM MDT Mon Apr 2 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will persist until 7 PM this evening. Difficult driving conditions for large and or light load vehicles are likely. Reduced visibilities from pockets of blowing dust are possible where topsoil is bare and dried out. Where snow happens to fall, low visibility due to blowing snow is also possible. * WINDS...25 to 35 mph with gusts around 45 mph. * LOCATIONS...Dubois, St. Anthony, Ashton, Driggs and Monida Pass. This includes Interstate 15, U-S 20, Idaho 32, and Idaho 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ023>025-030100- /O.CON.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 225 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will persist into early evening. Difficult driving conditions for large and or light load vehicles are likely. Pockets of blowing dust are possible where topsoil is exposed and dried out. Where snow happens to fall, pockets of blowing and drifting snow is possible. This is more likely at higher elevations. * WINDS...25 to 35 mph. Gusts to 35 mph at lower elevations and up to 45 mph in the mountains. Locations closer to the Snake Plain will see sustained winds up to 40 mph with gusts approaching 50 to 60 mph at times. * LOCATIONS...Lava Hot Springs, Soda Springs, Preston, Bear Lake, Henry and Chesterfield. This includes Interstate 15 south of Pocatello, U-S 30, U-S 91, U-S 89, Idaho 34 and Idaho 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
690 WWUS75 KPIH 030050 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 650 PM MDT Mon Apr 2 2018 IDZ017-020>022-030200- /O.EXP.KPIH.HW.W.0001.000000T0000Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 650 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Widespread very strong winds have diminished across the region, and will continue to rapidly diminish through the evening. Therefore the High Wind Warning will be allowed to expire. A few locations may continue to see wind gusts approach 50 mph through 9 PM MDT. Travelers should continue to exercise caution while driving through the region this evening. $$ IDZ019-030200- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 650 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have turned northwest and begun to decrease early this evening. Therefore the Wind Advisory will be allowed to expire. A few locations may continue to see gusty crosswinds, especially along US 20 between Idaho Falls and Arco. Please continue to be cautious while driving through the region this evening. $$ IDZ023>025-030200- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 650 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... A few locations may continue to see very gusty winds through 9 PM MDT this evening. However, widespread strong winds should diminish rapidly through the remainder of the daylight hours. Drivers should continue to be cautious for gusty crosswinds through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:58 AM MDT, 9 minutes earlier.
Area forecast discussion, Apr 1, 2:58 AM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 258 AM MDT Sun Apr 1 2018 .SHORT TERM...Tonight through Tuesday Night. Low pressure system is departing the area this morning. May still see a stray shower along the Wyoming border this morning, otherwise expect dry weather for the rest of the area this morning. By this afternoon, moisture begins to increase ahead of a powerful cold front. Showers will increase late this afternoon and this evening across the central Idaho mountains and along the Wyoming border. Snow levels will be above 6500 feet. The Stanley area down to Galena Summit along with the Island Park area could pick up a couple inches of snow late tonight and Monday morning. The cold front quickly races through southeast Idaho Monday Morning. Its looking increasingly likely that very strong winds will accompany the front and stick around for a good part of the day on Monday. Have expanded the high wind watch in both time and area. Original timing captured the peak time of the event, but wanted to add a buffer. Included the stretch from the I-84/86 split down to the Utah border as well. Am very concerned about strong cross winds which could close I 84 along that stretch. Also expanded the watch into the greater Idaho Falls and INL areas. Looks like very strong winds in the morning there before winds switch to the northwest in the afternoon behind a secondary wind shift line. Finally added the upper Snake highlands to a wind advisory to account for advisory level winds probably extending as far north as Ashton. Some light snow is possible above 6500 feet across southeast Idaho in the morning, may possibly affect Georgetown Summit and Emigration Pass with an inch or two Monday morning. Winds and showers should diminish Monday evening across the region. Tuesday looks mostly dry across the area, with breezy but much lighter winds for Tuesday afternoon. Valle .LONG TERM...Wednesday through Sunday. Occasional showers continue Wednesday and Thursday as moisture slowly increases from the Pacific. The question still remains just how much as the GFS appears to be wet vs the ECMWF. Either way, most of what falls will be in the mountains vs Snake Plain. The chance of rain and very high mountain snow increases Friday into Saturday as we are looking a big surge of Pacific moisture (strongest Saturday) moving into Idaho. With the potential for some pretty good rain and snow levels peaking at 8500-9500ft, we are setting ourselves up for another scenario where we could see increasing river/stream levels and rain on snow leading to sheet flooding. Is this a slam dunk? Not quite, but confidence remains higher than normal for this far out until we something change. Above average temperatures obviously persist until that storm moves through Saturday. Keyes && .AVIATION...We've had MVFR/IFR conditions early this morning as pockets of rain or snow have been moving across eastern Idaho. As we head past sunrise, most of this will be in eastern highlands. This could potentially impact KDIJ. The current TAF has VFR weather which is likely the prevailing condition with showers or at least VCSH. There could be times where a heavier shower or pocket of rain moves over the airport and could drop ceilings or visibility to MVFR. Something to keep in mind for later today. KIDA, KPIH, and KBYI should NOT see any more showers or VCSH after this morning's round of precipitation shifts east. Even with some afternoon clouds redeveloping, look for VFR weather at those airports. KSUN will likely follow suit, but there could a couple of afternoon showers in surrounding mountains (especially north and west) which could impact approach to the airport. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday evening for IDZ017-020>022. Wind Advisory from 6 AM to 3 PM MDT Monday for IDZ019. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.